It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Ativan - how do I get off - should I?



  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 10-05-2018, 03:32 PM   #1
    Dodger14
    Newbie
    (male)
     
    Join Date: Oct 2018
    Location: Los Angeles, Ca.
    Posts: 1
    Dodger14 HB User
    Ativan - how do I get off - should I?

    Brief history. 48 years old. Male. Married w/teen children.
    Have had severe depression and anxiety most of my life, if not all of my life.
    Had a very successful career thus far until recently. Achieved a lot, but my depression and especially anxiety just kept getting worse. Have taken several anti-depressants that supposedly help with anxiety as well. 15 years ago Serzone and Wellbutrin, then more recently Cymbalta.

    About 6 years ago, I had a very prestigious job, but also a high pressure job that made my anxiety go through the roof. Went to a Psychiatrist and was hysterical in his office. He said I needed to quit the job, and he put me on Cybalta and Xanax. Desperate and basically having a breakdown, I did quit the job. After about three months; I was feeling mostly better,started my own biz, went well. I had a food addiction and decided on having Gastric Bypass and lost 160 pounds.

    I then, unrelated, was diagnosed with kidney cancer. Had surgery to remove tumors which also inadvertently punctured my lung. Very painful. Was put on Oxycodone and Morphine. Long story short, I started to spiral downwards. I became addicted to the drugs, and I overused them, and overused the Xanax a lot culminating in me running out of Xanax and very quickly going Into insane withdrawals, I was in the ER for2 Days having horrible halucinations, that are still very traumatic to me. I then Blacked out for5 days, my heart rate dropped below 20 during this period, and I almost died. Somehow, I pulled out of it as the hospital and ICU built up Xanax back in my system. They then over a 6 week period titrated me off, using Attivan. Eventually they titrated me off the Ativan, and sent me home. The first two days at home I was a mess. Scared of my own home and shadow. I was overwhelmed by a flood of memories I had suppressed. Feeling like I could not keep people’s confidences or secrets they had shared, long forgotten. Could not sleep at all (too scared) could not feed myself. More hallucinations at home, things I thought I was seeing peering through my window that likely did not occur. My brother took me back to the hospital, where they put me back on Attivan. 5 MGs a day,

    Immediately within hours of my first dosage, normalized. Still on the Opiods. 80 days ago, I ODed on the Opiods, plus a large amount of Tylenol I was taking, and overusing the Ativan. Back in the ICU, almost lost my liver and died. Somehow survived. I was just out if it,not thinking straight.

    Now I have been in NA and”clean” from the Opiods and any over the counter pain med for 69 days. However, I am still out of it. Just exhausted, and my brain is just not functioning right. Everything is exhausted. I cannot work, and going broke.

    I have felt that perhaps the Ativan which I still take albeit at 3Mgs a day now,may be a contributing factor to this condition. I have thought about quitting and seeing. I have tried to get in detox and rehab, but the two places that will take Medical seem to be giving me the run around. Basically just cannot get them to admit me.

    Speaking to people in NA and friends in the “recovery Industry” they point to the Ativan as something that is extremely hard to detox from, and in a10 day detoxit usually does not work. They may not want to take it on. I know from the 6 week try last year in the hospital, that did not work, as I was left as a non functioning, sub human, until I was put back on the medication. I certainly do not want to be in that spot again.

    I also don’t think it’s wise for me to ween myself off with me controlling my drugs.

    Does anyone have any suggestions? Thoughts? Just cannot assimilate back into life at all.

    Thanks

    Last edited by Administrator; 10-05-2018 at 03:46 PM.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 01-17-2019, 07:46 AM   #2
    rosebuddy
    Senior Veteran
    (female)
     
    Join Date: Jan 2005
    Location: USA
    Posts: 925
    rosebuddy HB Userrosebuddy HB Userrosebuddy HB Userrosebuddy HB User
    Re: Ativan-how do I get off-should I?

    Check out the Ashton Method. I used it to taper off of xanax onto longer acting valium. It is much easier to taper. Using Ativan or xanax is like throwing water on a furnace, the anxiety always comes back and some of that, well a lot of that comes from the decrease of the benzo in your body. When I was on Xanax, I had to take a pill every 5 hours and if I didn't, all the symptoms of anxiety would begin and worsen until I took the benzo.

    You speak about how drugs have damaged your body. Is it possible that you have damaged your brain? I would consult a physician about this.

    So glad that you are going to NA.
    I prayed for you.

     
    Reply With Quote
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Ativan Withdrawal Symptoms or Buspar Side Effects? poolparty General Health 1 04-30-2017 05:19 PM
    Doctor/Pharmacy suddenly treating me very strangely when prescribing/refilling Ativan Steven45 Anxiety 2 03-24-2012 08:15 PM
    New to Ativan Tapering, Some Guidance? chantillie Addiction & Recovery 11 01-23-2012 09:56 AM
    ativan withdrawal suggestions alex74alex Addiction & Recovery 2 12-02-2011 04:34 PM
    clonazepam and ativan Mrs.romano Anxiety 1 01-11-2003 04:14 PM

    Tags
    addiction, ativan, xanax withdrawal



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:30 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!